Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


gynecomastia
Apr 11, 2012

I am a 30 year old male 150lbs 5'8" diagnosed end of December of 2011. I have recently started Atripla, less than a Month, and I have seen great results so far in raising my CD4 count and lowering my viral load. However, after 2 weeks of being on the Medication I started to feel pain in my left nipple which has continued to get worse. My doc recommended that I have my hormone levels checked, the results showed my testosterone was a little above normal but my estrogen level was rather high. I have read the Gyno usually effects overweight men who do not take care of themselves, such as poor diet, not exercising or people who abuse steroids. I do not fall under any of these categories. My doctor has now referred me to a specialist and I know that they will recommend surgery and I know my health insurance does not cover it. Do you know of any natural supplements I can take to help with the issue? I am on a few other medications which include Humira for psoriasis, Clonazapam for epilepsy and Xanax for anxiety.

Response from Dr. Henry

Unclear from your note whether there is much swelling in the nipple area besides the pain you have described. Nipple pain/sensitivity alone with no enlargement of breast tissue would after starting Atripla starting Atripla would be rare. Acute changes in fat distribution within 1-2 months of starting Atripla is not common-seems to occur rarely but very little published data on the topic. It may be worth waiting another several months to see if any acute changes settle down with a little more time. KH



Previous
Side Effects
Next
Atripla and Lexapro

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement